After washing my hair in the shower yesterday, I felt a wad of cotton-like material. I pulled it off my face and placed it in the soap dish, wondering what it was and where it came from. Then I looked down at the drain screen and saw a pile of the same stuff. When I finished my shower I took these globs of white, fluffy material and threw them away. I asked Lee what she thought they were and then we both realized — it’s my hair!
No, I am not bald! However, I am definitely shedding, as expected, as a result of this new chemotherapy. Hair loss is a common side-effect for both the Avastin and the Abraxane. I did not experience hair loss the first or second week of treatment, but here it comes. Not a big deal; I am fine with going bald (chances are that this is just thinning-hair and will not lead to true baldness). But, this was a surprise. Perhaps now I’ll begin to look more like the traditional cancer patient.